Home » News » Featured » Student Wellness: Fentanyl Awareness

Student Wellness: Fentanyl Awareness

Información en español

Young people at risk of overdose from fentanyl in counterfeit pills  

One pill can be deadly. Prevention experts urge parents to talk to your kids about prescription drug use, the risk that potentially lethal fentanyl could be in pills bought online or from a peer without their knowledge, and know how to respond to a possible overdose.

Data from CDC: 187 people die every day from an opioid overdose (including prescription and illicit opioids).Fentanyl is a synthetic opioid that is driving an epidemic of overdose deaths across the nation, including Oregon and Lane County. The CDC reports that more than 100,000 people in the U.S. died of drug overdoses and drug poisonings last year, a record high, and two-thirds involved synthetic opioids like fentanyl.

Many users take fentanyl without knowing it. It is important for young people and adults to know that fake prescription pills are out there, and one pill could cost them their lives.

Fentanyl is extremely potent and a very small amount can cause a fatal overdose. It’s especially dangerous for someone who does not have a tolerance to opioids.

Fentanyl is often contained in mass-produced counterfeit pills made to look like prescription medications (such as Xanax, Adderall, or opioids like Oxycontin or Vicodin), or mixed in with illicit drugs. Any medication that’s not prescribed from your own doctor and purchased from a licensed pharmacy is a risk.

Learn more about fentanyl and the local response to its risks in this brief video.

Learn More 

4J Fentanyl Awareness Video

CDC: The Facts About Fentanyl
DEA: Counterfeit Pills Fact Sheet
Partnership to End Addiction: Talking to Kids About Rx Drug Use
Care Solace Mental Health and Substance Abuse Care Coordination 


Bienestar estudiantil: Concientización sobre el fentanilo

Los jóvenes están en riesgo de sobredosis de fentanilo en pastillas falsificadas  

Una pastilla puede ser mortal. El fentanilo es un opioide sintético que es hasta 50 veces más fuerte que la heroína y 100 veces más fuerte que la morfina. Los expertos en prevención instan a los padres a que hablen con sus hijos sobre el uso de medicamentos recetados, el riesgo de que las píldoras compradas en línea o en persona puedan contener fentanilo y sepan cómo responder a una posible sobredosis.

El fentanilo es un opioide sintético que está provocando una epidemia de muertes por sobredosis. El CDC informa que más de 100,000 personas en los EE. UU. murieron por sobredosis de drogas e intoxicaciones por drogas el año pasado, un récord, y dos tercios involucraron opioides sintéticos como el fentanilo.

Muchos usuarios no saben que están tomando fentanilo. Es importante que los jóvenes y los adultos sepan que existen píldoras falsas y que una sola píldora podría costarles la vida.

El fentanilo es extremadamente potente y es potencialmente letal en cantidades muy pequeñas, especialmente peligroso para alguien que no tiene tolerancia a los opioides.

A menudo se encuentra en píldoras falsificadas producidas en masa que parecen medicamentos recetados (como Xanax, Adderall u opioides como Oxycontin o Vicodin), o se mezcla con drogas ilícitas. Cualquier medicamento que no sea recetado por su propio médico y comprado en una farmacia con licencia es un riesgo.

Obtenga más información sobre el fentanilo y la respuesta local a sus riesgos en este breve video. Para leer los subtítulos en español oprima en CC y escoja español.

Para leer los subtítulos en español debe seleccionarlo en el símbolo CC del video, además puede bajar la velocidad del video en el símbolo de rueda de engranaje para alcanzar a leerlo.

This entry was posted in Featured, News. Bookmark the permalink. Both comments and trackbacks are currently closed.
  • News Archives

  • RSS Recent Posts